# SDR CA000501036

- Difficulty date: April 14, 2000
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Piper PA-28-140
- Aircraft time: 13,626 hours
- Engine: Lyc O320E3D
- System (JASC): 7430 · Ignition Switching
- Part: Ignition Switch
- Part number: 103572101
- Condition: Failed
- Location: Instrument Panel
- Part time: 13,607 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: E, C

## Discrepancy

(CAN) SMOKE OBSERVED IN COCKPIT WHEN MAGNETO SWITCH SELECTED TO LT MAG POSITION.   INSPECTED A/C WIRE BUNDLES AND CONNECTIONS.  REPLACED FAULTY SWITCH.  UNSERVICEABLE SWITCH DISASSEMBLED AND STRONG ELECTRICAL BURNING SMELL WAS NOTED AS WELL AS SOME ELECTRICAL ARCING NOTED INSIDE THE SWITCH.
